Alert archive / Kansas / River Flood Warnings in 2021

River Flood Warning 173, NWS Kansas City, MO

August 12, 2021Johnson County, Kansas

NWS Kansas City, MO issued this river flood warning at Aug 12, 2021, 11:39 PM CDT for Johnson County, Kansas. It took effect at Aug 13, 2021, 12:18 AM CDT. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
Aug 12, 2021, 11:39 PM CDT (04:39 UTC)
In effect from
Aug 13, 2021, 12:18 AM CDT
Expired
Aug 13, 2021, 4:02 AM CDT
In force
4 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Moderate

County Johnson County, KS

The radar

The Pleasant Hill radar (KEAX), 34 km from the middle of the area, began a volume at 04:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tomahawk Creek at Roe Avenue (TCRK1). The gauge peaked at 15.03 ft at Aug 13, 2021, 1:00 AM CDT.

actionminormoderate5101508/1308/14
Action stage
10 ft
Minor stage
13 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06893350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

622 
WGUS43 KEAX 130439
FLWEAX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1139 PM CDT Thu Aug 12 2021

...The National Weather Service in Pleasant Hill MO has issued a 
Flood Warning for the following rivers in Kansas...Missouri...

  Indian Creek at Stateline Rd Leawood affecting Jackson and 
  Johnson KS Counties.

  Indian Creek at Overland Park affecting Jackson and Johnson KS 
  Counties.

  Tomahawk Creek at Roe Avenue affecting Johnson KS County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product along with additional weather and stream information is 
available at www.weather.gov/kc/.

&&


KSC091-132200-
/O.NEW.KEAX.FL.W.0173.210813T0518Z-210813T2156Z/
/TCRK1.2.ER.210813T0518Z.210813T0700Z.210813T0955Z.NO/
1139 PM CDT Thu Aug 12 2021

The National Weather Service in Pleasant Hill MO has issued a

* Flood Warning for
  the Tomahawk Creek at Roe Avenue.
* Until tomorrow afternoon.
* At 11:31 PM CDT Thursday the stage was 10.9 feet.
* Flood stage is 13.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage just 
  after midnight tonight to a crest of 18.1 feet just after midnight 
  tonight. It will then fall below flood stage late tonight.
* Impact...At 13.0 feet, Water approaches the northbound lane of 
  Tomahawk Creek Parkway.
* Impact...At 18.0 feet, Flooding begins to affect several homes 
  along the creek's north bank, just upstream of the gage site.
* Impact...At 19.0 feet, Flood waters approach 119th Street.

&&

                Fld   Obs             Forecasts                
Location        Stg   Stg   Day/Time  Fri   Fri   Fri          
                                      12am  3am   6am          
Tomahawk Creek
Roe Avenue      13.0  10.9  Thu 11pm  11.4  18.1  7.4          



&&

LAT...LON 3889 9466 3891 9466 3894 9463 3893 9461
      3890 9463

$$

KSC091-MOC095-140200-
/O.NEW.KEAX.FL.W.0174.210813T0554Z-210814T0147Z/
/ICLK1.2.ER.210813T0554Z.210813T0900Z.210813T1346Z.NO/
1139 PM CDT Thu Aug 12 2021

The National Weather Service in Pleasant Hill MO has issued a

* Flood Warning for
  the Indian Creek at Stateline Rd Leawood.
* Until tomorrow evening.
* At 10:30 PM CDT Thursday the stage was 14.3 feet.
* Flood stage is 20.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage just 
  after midnight tonight to a crest of 24.4 feet late tonight. It 
  will then fall below flood stage tomorrow morning.
* Impact...At 20.0 feet, Water begins to cover the portion of Lee 
  Boulevard located south of Interstate 435.
* Impact...At 23.0 feet, Parking lot just west of State Line Road 
  begins to flood.
* Impact...At 25.0 feet, Water begins to cover portions of State 
  Line Road.
* Impact...At 26.0 feet, Water begins to affect commercial buildings 
  near 104th Street just west of State Line Road.

&&

                    Fld   Obs             Forecasts                
Location            Stg   Stg   Day/Time  Fri   Fri   Fri          
                                          12am  3am   6am          
Indian Creek
Stateline Rd Leawoo 20.0  14.3  Thu 10pm  17.2  23.9  23.5         



&&

LAT...LON 3892 9462 3894 9462 3896 9456 3895 9456

$$

KSC091-MOC095-132245-
/O.NEW.KEAX.FL.W.0175.210813T0555Z-210813T2237Z/
/OPDK1.2.ER.210813T0555Z.210813T0800Z.210813T1036Z.NO/
1139 PM CDT Thu Aug 12 2021

The National Weather Service in Pleasant Hill MO has issued a

* Flood Warning for
  the Indian Creek at Overland Park.
* Until tomorrow afternoon.
* At 11:15 PM CDT Thursday the stage was 10.6 feet.
* Flood stage is 14.0 feet.
* Moderate flooding is forecast.
* Forecast...The river will rise above flood stage just after 
  midnight tonight to 16.1 feet late tonight. It will then fall 
  below flood stage late tonight to 6.1 feet and begin rising again 
  early tomorrow afternoon. It will rise to 7.0 feet tomorrow 
  afternoon. It will then fall again and remain below flood stage.
* Impact...At 8.0 feet, Low-lying land along the creek begins to 
  flood, including a paved bike and walking path.
* Impact...At 14.3 feet, Flood waters threaten basements along 
  Lowell and Antioch road.
* Impact...At 15.1 feet, Flood waters reach Antioch Road 600 feet 
  north of Indian Creek. Water also reaches buildings near the creek 
  along Antioch Road West 106th Circle and El Monte cul de sac.
* Impact...At 16.5 feet, Flood waters approach homes along Conser 
  Street.

&&

                Fld   Obs             Forecasts                
Location        Stg   Stg   Day/Time  Fri   Fri   Fri          
                                      12am  3am   6am          
Indian Creek
Overland Park   14.0  10.6  Thu 11pm  11.9  16.1  13.5         



&&

LAT...LON 3892 9470 3894 9470 3895 9466 3894 9462
      3892 9462

$$

SAW
3 follow-up statements
897 
WGUS83 KEAX 130535
FLSEAX

Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1235 AM CDT Fri Aug 13 2021

...The Flood Warning is extended for the following rivers in 
Kansas...Missouri...

  Indian Creek at Overland Park affecting Jackson and Johnson KS 
  Counties.

  Tomahawk Creek at Roe Avenue affecting Johnson KS County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product along with additional weather and stream information is 
available at www.weather.gov/kc/.

&&


KSC091-132315-
/O.EXT.KEAX.FL.W.0173.000000T0000Z-210813T2314Z/
/TCRK1.2.ER.210813T0453Z.210813T0800Z.210813T1114Z.NR/
1235 AM CDT Fri Aug 13 2021

...The Flood Warning is now in effect until this evening...

The Flood Warning continues for
  the Tomahawk Creek at Roe Avenue.
* Until this evening.
* At 12:16 AM CDT Friday the stage was 14.0 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to rise to a crest of 19.1 feet 
  early this morning. It will then fall below flood stage this 
  morning.
* Impact...At 13.0 feet, Water approaches the northbound lane of 
  Tomahawk Creek Parkway.
* Impact...At 18.0 feet, Flooding begins to affect several homes 
  along the creek's north bank, just upstream of the gage site.
* Impact...At 19.0 feet, Flood waters approach 119th Street.

&&

                Fld   Obs             Forecasts                
Location        Stg   Stg   Day/Time  Fri   Fri   Fri          
                                      1am   4am   7am          
Tomahawk Creek
Roe Avenue      13.0  14.0  Fri 12am  16.7  18.9  8.8          



&&

LAT...LON 3889 9466 3891 9466 3894 9463 3893 9461
      3890 9463

$$

KSC091-MOC095-140030-
/O.EXT.KEAX.FL.W.0175.210813T0544Z-210814T0018Z/
/OPDK1.2.ER.210813T0544Z.210813T0800Z.210813T1218Z.NR/
1235 AM CDT Fri Aug 13 2021

...The Flood Warning is now in effect until this evening...

The Flood Warning continues for
  the Indian Creek at Overland Park.
* Until this evening.
* At 12:15 AM CDT Friday the stage was 12.6 feet.
* Flood stage is 14.0 feet.
* Moderate flooding is forecast.
* Forecast...The river will rise above flood stage early this 
  morning to 17.7 feet early this morning. It will then fall below 
  flood stage later this morning.
* Impact...At 8.0 feet, Low-lying land along the creek begins to 
  flood, including a paved bike and walking path.
* Impact...At 14.3 feet, Flood waters threaten basements along 
  Lowell and Antioch road.
* Impact...At 15.1 feet, Flood waters reach Antioch Road 600 feet 
  north of Indian Creek. Water also reaches buildings near the creek 
  along Antioch Road West 106th Circle and El Monte cul de sac.
* Impact...At 16.5 feet, Flood waters approach homes along Conser 
  Street.
* Impact...At 18.4 feet, Flood waters reach homes and garages along 
  West 106th Street, West 106th Terrace, West 103rd Street, 
  Robinson, Lamar, Horton, Indian Creek Drive, Indian Creek 
  Parkwary, Beverly, West 107th Street, and El Monte.
* Impact...At 18.8 feet, Many homes and businesses along Indian 
  Creek are flooded. This includes low-lying garages on Walmer and 
  Lamar. Buildings on Indian Creek Parkway and West 107th Street 
  also begin to flood.

&&

                Fld   Obs             Forecasts                
Location        Stg   Stg   Day/Time  Fri   Fri   Fri          
                                      1am   4am   7am          
Indian Creek
Overland Park   14.0  12.6  Fri 12am  14.8  17.7  14.5         



&&

LAT...LON 3892 9470 3894 9470 3895 9466 3894 9462
      3892 9462

$$

SAW
743 
WGUS83 KEAX 130709
FLSEAX

Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
209 AM CDT Fri Aug 13 2021

...The Flood Warning continues for the following rivers in Kansas...

  Tomahawk Creek at Roe Avenue affecting Johnson KS County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product along with additional weather and stream information is 
available at www.weather.gov/kc/.

&&


KSC091-131915-
/O.EXT.KEAX.FL.W.0173.000000T0000Z-210813T1911Z/
/TCRK1.1.ER.210813T0453Z.210813T0601Z.210813T0711Z.NO/
209 AM CDT Fri Aug 13 2021

...The Flood Warning is now in effect until this afternoon...

The Flood Warning continues for
  the Tomahawk Creek at Roe Avenue.
* Until this afternoon.
* At 1:31 AM CDT Friday the stage was 14.5 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring.
* Forecast...The river is near crest and is expected to fall below 
  flood stage in the next one to two hours. Additional rises are 
  likely with another round of rain early this morning.
* Impact...At 13.0 feet, Water approaches the northbound lane of 
  Tomahawk Creek Parkway.

&&

                Fld   Obs             Forecasts                
Location        Stg   Stg   Day/Time  Fri   Fri   Fri          
                                      3am   6am   9am          
Tomahawk Creek
Roe Avenue      13.0  14.5  Fri 1am   11.2  10.6  8.1          



&&

LAT...LON 3889 9466 3891 9466 3894 9463 3893 9461
      3890 9463

$$

SAW
075 
WGUS83 KEAX 130902
FLSEAX

Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
402 AM CDT Fri Aug 13 2021

...The Flood Warning is cancelled for the following rivers in 
Kansas...

  Tomahawk Creek at Roe Avenue affecting Johnson KS County.

KSC091-131015-
/O.CAN.KEAX.FL.W.0173.000000T0000Z-210813T0902Z/
/TCRK1.1.ER.210813T0453Z.210813T0601Z.210813T0727Z.NO/
402 AM CDT Fri Aug 13 2021

...The Flood Warning for the Tomahawk Creek at Roe Avenue has been 
cancelled...

The Flood Warning is cancelled for
  the Tomahawk Creek at Roe Avenue.
* At 3:32 AM CDT Friday the stage was 10.1 feet.
* Flood stage is 13.0 feet.
* Forecast...The river is expected to fall then have a second crest 
  below flood stage this morning.

&&

                Fld   Obs             Forecasts                
Location        Stg   Stg   Day/Time  Fri   Fri   Fri          
                                      4am   7am   10am         
Tomahawk Creek
Roe Avenue      13.0  10.1  Fri 3am   7.9   11.8  5.6          



&&

LAT...LON 3889 9466 3891 9466 3894 9463 3893 9461
      3890 9463

$$

SAW

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 12, 6:31 PM CDT, 5 hours 8 minutes earlier.

Area forecast discussion, Aug 12, 6:31 PM CDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
631 PM CDT Thu Aug 12 2021

.Discussion...
Issued at 440 PM CDT THU AUG 12 2021

Thunderstorms are ongoing from Moberly west through Leavenworth
along an outflow boundary. Several of these storms have been
severe, producing wind gusts up to 60 mph and hail up to quarter
size. Flash flooding has also been a concern, especially across
northeastern Missouri. These storms will continue to move to the
southeast over the next few hours. An additional round of showers
and thunderstorms are expected to redevelop later this evening and
into the overnight period as the cold front finally makes its way
southward. These storms will also pose a threat for wind gusts up
to 60 mph, small hail, moderate to heavy rainfall, and frequent
lightning.

A few showers may linger through mid Friday morning, with all
activity moved out by noon. With the cold front to our south, high
temperatures are only expected to reach the mid 80s tomorrow. The
cold front pushes further south into the southeastern US by
Saturday with mid level troughing remaining overhead. This will
keep highs in the mid 80s and dewpoints moderated through Monday.
Warmer and more humid conditions look to return by mid week.

&&

.Aviation...(For the 00Z TAFS through 00Z Friday Evening)
Issued at 630 PM CDT THU AUG 12 2021

Showers and thunderstorms have moved south of the terminals this
late afternoon. Guidance continues to suggest another round of
showers and storms developing late tonight and into early Friday
morning as the cold front moves through. However, given the
uncertainty in how things may play out, have elected to go with
VCTS between 6z and 10z for now. Showers may linger into mid
Friday morning before finally moving off to the south. Otherwise,
VFR conditions are expected through the period with light winds
turning northeasterly by Friday morning.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Heat Advisory until 8 PM CDT this evening for KSZ025-057-060-102.

     Excessive Heat Warning until 8 PM CDT this evening for
     KSZ103>105.

MO...Heat Advisory until 8 PM CDT this evening for MOZ001>004-011>013-
     020>022-030>033-038>040-043>046-053-054.

     Excessive Heat Warning until 8 PM CDT this evening for MOZ028-
     029-037.

     Flash Flood Watch through Friday morning for MOZ007-008.

&&

Discussion...BMW
Aviation...BMW
Hazardous weather outlook, Aug 12, 5:19 AM CDT, 18 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
519 AM CDT Thu Aug 12 2021

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-131030-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
519 AM CDT Thu Aug 12 2021

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 A few showers and storms are possible early this morning. The
 Excessive Heat Warning for area surrounding the KC Metro and the
 Heat Advisory for everywhere else is in effect until 8pm tonight
 due to morning temps in the upper 70s, lower 80s and ongoing heat
 with indices around 105-110 degree F. Another chance for storms is
 tonight after 4-5pm. Strong, damaging wind and frequent lightning
 are the main concern with these developing storms.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

 A cool-down is expected by Friday with max temps in the 80s and heat
 indices following closely behind.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Aug 12, 8:03 PM CDT, 3 hours 36 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
803 PM CDT Thu Aug 12 2021

KSZ103>105-130130-
Johnson KS-Wyandotte KS-Leavenworth KS-
803 PM CDT Thu Aug 12 2021

...A strong thunderstorm will impact portions of central Wyandotte,
southwestern Leavenworth and Johnson Counties through 830 PM CDT...

At 803 PM CDT, Doppler radar was tracking a strong thunderstorm over
De Soto, moving east at 20 mph.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Overland Park, Olathe, Shawnee, Lenexa, Leawood, Prairie Village,
Merriam, Mission, Bonner Springs, De Soto, Tonganoxie, Edwardsville,
Fairway, Mission Hills, Westwood, Lake Quivira, Kansas City Kansas,
Kansas City, Linwood and Westwood Hills.

This includes the following highways...
 Interstate 70 in Missouri near mile marker 0.
 Interstate 70 in Kansas between mile markers 410 and 423.
 Interstate 35 in Kansas between mile markers 215 and 234.
 Interstate 635 between mile markers 0 and 6.
 Interstate 435 between mile markers 0 and 13, and between mile
markers 76 and 83.
 Kansas Turnpike between mile markers 206 and 226.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3909 9518 3913 9461 3881 9461 3889 9506
      3898 9506 3899 9507 3898 9509 3896 9508
      3897 9511 3897 9513 3898 9516 3896 9517
      3897 9519
TIME...MOT...LOC 0103Z 270DEG 17KT 3900 9497

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

HB
Local storm report, Aug 12, 8:25 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
825 PM CDT THU AUG 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     HAIL             SHAWNEE                 39.04N 94.72W
08/12/2021  E1.00 INCH       JOHNSON            KS   PUBLIC

            NICKEL TO QUARTER SIZE HAIL REPORTED AT 68TH AND LACKMAN

&&

SPENCER.MELL
Special weather statement, Aug 12, 8:45 PM CDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
845 PM CDT Thu Aug 12 2021

KSZ104-105-MOZ030-037-038-043-044-130215-
Johnson KS-Wyandotte KS-Cass MO-Ray MO-Johnson MO-Lafayette MO-
Jackson MO-
845 PM CDT Thu Aug 12 2021

...A strong thunderstorm will impact portions of central Wyandotte,
Johnson, northwestern Cass, southeastern Ray, western Lafayette,
Jackson and northwestern Johnson Counties through 915 PM CDT...

At 845 PM CDT, Doppler radar was tracking a strong thunderstorm over
Blue Springs, moving east at 25 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Kansas City, Overland Park, Olathe, Independence, Lee's Summit,
Shawnee, Blue Springs, Lenexa, Leawood, Raytown, Grandview, Belton,
Prairie Village, Raymore, Gardner, Grain Valley, Merriam, Mission,
Oak Grove and De Soto.

This includes the following highways...
 Interstate 70 in Missouri between mile markers 5 and 45.
 Interstate 35 in Kansas between mile markers 207 and 233.
 Interstate 635 between mile markers 0 and 1.
 Interstate 470 between mile markers 0 and 16.
 Interstate 435 between mile markers 0 and 7, and between mile
markers 60 and 83.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3898 9495 3900 9492 3910 9447 3921 9380
      3888 9381 3874 9487 3874 9492 3897 9505
TIME...MOT...LOC 0145Z 291DEG 23KT 3900 9428

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

HB
Local storm report, Aug 12, 9:50 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
950 PM CDT THU AUG 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             7 W BONNER SPRINGS      39.06N 95.01W
08/12/2021  M1.50 INCH       LEAVENWORTH        KS   NWS EMPLOYEE

&&

SPENCER.MELL
Special weather statement, Aug 12, 10:16 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1016 PM CDT Thu Aug 12 2021

KSZ103>105-MOZ037-043-130345-
Johnson KS-Wyandotte KS-Leavenworth KS-Cass MO-Jackson MO-
1016 PM CDT Thu Aug 12 2021

...A strong thunderstorm will impact portions of southern Wyandotte,
south central Leavenworth, Johnson, northwestern Cass and
southwestern Jackson Counties through 1045 PM CDT...

At 1016 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lenexa, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Kansas City, Overland Park, Olathe, Shawnee, Lenexa, Leawood,
Grandview, Belton, Prairie Village, Gardner, Merriam, Mission, Bonner
Springs, De Soto, Spring Hill, Edwardsville, Fairway, Mission Hills,
Edgerton and Westwood.

This includes the following highways...
 Interstate 70 in Missouri near mile marker 6.
 Interstate 35 in Kansas between mile markers 202 and 234.
 Interstate 635 between mile markers 0 and 2.
 Interstate 470 between mile markers 0 and 1.
 Interstate 435 between mile markers 0 and 9, and between mile
markers 69 and 83.
 Kansas Turnpike near mile marker 212.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3905 9509 3908 9452 3870 9451 3870 9461
      3874 9461 3874 9506 3898 9506 3899 9507
      3898 9508 3896 9508 3896 9509
TIME...MOT...LOC 0316Z 266DEG 19KT 3893 9484

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

HB
Local storm report, Aug 12, 11:31 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1131 PM CDT THU AUG 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 PM     HAIL             EDWARDSVILLE            39.06N 94.82W
08/12/2021  M1.25 INCH       WYANDOTTE          KS   PUBLIC

&&

HB

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 7:32 PM CDTSpecial Weather StatementEAXWyandotte28 min
Aug 12, 8:03 PM CDTSpecial Weather StatementEAXJohnson, Wyandotte27 min
Aug 12, 8:16 PM CDTSevere Thunderstorm WarningEAXJohnson, Wyandotte29 min
Aug 12, 8:45 PM CDTSpecial Weather StatementEAXJohnson30 min
Aug 12, 9:06 PM CDTSevere Thunderstorm WarningEAXJohnson24 min
Aug 12, 9:29 PM CDTSevere Thunderstorm WarningEAXJohnson, Miami31 min
Aug 12, 9:36 PM CDTSevere Thunderstorm WarningEAXJohnson, Leavenworth, Wyandotte24 min
Aug 12, 9:52 PM CDTSevere Thunderstorm WarningEAXJohnson23 min
Aug 12, 9:55 PM CDTSevere Thunderstorm WarningEAXJohnson, Leavenworth, Wyandotte20 min
Aug 12, 10:03 PM CDTFlash Flood WarningEAXJohnson4 hr
Aug 12, 10:16 PM CDTSpecial Weather StatementEAXJohnson29 min
Aug 12, 11:39 PM CDTRiver Flood WarningEAXJohnson8 hr
Aug 12, 11:39 PM CDTRiver Flood WarningEAXJohnson18 hr
Aug 12, 11:57 PM CDTSevere Thunderstorm WarningEAXLinn, Miami33 min
Aug 13, 12:42 AM CDTSpecial Weather StatementEAXAtchison33 min
Aug 13, 1:57 AM CDTFlash Flood WarningEAXJohnson, Leavenworth, Wyandotte6 hr
Aug 13, 5:49 AM CDTAreal Flood WarningEAXLinn, Miami12 hr
Aug 13, 7:39 AM CDTAreal Flood WarningEAXJohnson, Leavenworth, Wyandotte10 hr

Nearby

River Flood Warnings in Kansas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.